THE family of a young diabetic man fear changes to how his ‘lifeline’ insulin was administered could have contributed to his death.

Brook Ross Johnson, 29, was found dead at his home in Longcroft Street, Golcar, on January 3.

West Yorkshire Coroner Dr Peter Straker began hearing the inquest at Kirklees Magistrates’ Court yesterday.

Mr Johnson’s mother Susan said: “Three weeks before he died his medication pump was taken off him and he had to inject himself seven or eight times a day.

“We just felt it was unfair to take it off him. It was his lifeline.”

Mr Straker said he did not have that information from the hospital.

The court had earlier heard Mr Johnson was diagnosed with type-1 diabetes when he was 15 and was prescribed a high dose of insulin but it failed to control his condition.

He was prescribed pain medication for nerve damage and was regularly in hospital for his diabetes.

He became depressed and received psychiatric support after overdosing in 2003.

The court heard a postmortem showed the cause of death as hypoglycaemic coma, (diabetic coma) caused by not properly controlled insulin.

The case was adjourned to allow further witnesses to be called.